MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4004C0820
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00091.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the sigmoid sinus using penumbra coils 400 (pc400s), pod packing coils (pod pcs), and a px slim delivery microcatheter (px slim).During the procedure, after advancing the pc400 through the px slim, the physician attempted to remove the introducer sheath of the pc400, but the pusher assembly of the pc400 stretched; therefore, the pc400 was removed.The physician continued the procedure and placed another pc400 into the target vessel.Subsequently, while attempting to advance the pod pc through the px slim into the target vessel, the pusher assembly of the pod pc appeared kinked and its introducer sheath ¿crimped"; therefore, it was removed.The procedure was completed using another pod pc and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was broken on the proximal end of the pusher assembly.The embolization coil was undamaged and intact with the pusher assembly.The embolization coil was advanced distal to the introducer sheath and the pusher assembly was stuck inside the introducer sheath.The introducer sheath was stretched along its length.Conclusions: evaluation of the returned pod pc confirmed the reported sheath damage.The returned introducer sheath was stretched, and pusher assembly was stuck in the introducer sheath.During functional testing, the damaged introducer sheath was removed.Then the pod pc pusher assembly was re-sheathed with a demonstration introducer sheath without issue.The root cause of the damaged introducer sheath was unable to be determined.Further investigation revealed offset coil winds.This damage was likely incidental to the complaint.Evaluation of the returned pc400 was unable to confirm a stretched pusher assembly.The introducer sheath was stretched, and the pusher assembly was stuck inside the introducer sheath.If the introducer sheath is retracted against resistance, it may become stretched.Based on the returned condition, the functional testing was unable to be performed; therefore, the root cause of the resistance was unable to be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00091.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9633867
Report Number3005168196-2020-00092
Device Sequence Number11429743
Product Code HCG
UDI-Device Identifier00814548010922
UDI-Public00814548010922
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number4004C0820
Device Catalogue Number4004C0820
Device Lot NumberF84467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Date Report Sent to FDA01/01/2005